What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Aug 13, 2:08 PM EST, 58 minutes earlier.
Area forecast discussion, Aug 13, 2:08 PM EST, 58 minutes before
Area Forecast Discussion
National Weather Service New York NY
308 PM EDT Wed Aug 13 2025
.SYNOPSIS...
A pre-frontal trough ahead of a cold front across the eastern
Great Lakes will move into the area this evening where it will
become nearly stationary. The cold front will then very slowly
work west to east across the area Thursday afternoon and night.
High pressure then builds over the region through Friday night
before moving offshore Saturday. A cold front approaches Sunday,
moving through late in the day into Sunday night. The front may
stall nearby, as waves of low pressure move along the boundary
into early next week. Meanwhile, high pressure attempts to return
from the north early next week.
&&
.NEAR TERM /THROUGH THURSDAY/...
The combination of a mid-level shortwave trough and an
approaching surface trough will produce a round of showers and
thunderstorms into this evening. The brunt of the activity will
work across the Lower Hudson Valley, interior NE NJ, interior
SW CT, and NYC early this evening before weakening and working
across eastern CT and LI. The severe weather threat is low with
weak mid-level lapse rates and lack of deep-layer shear. However,
moderate instability and high PW (increasing to 2") could produce
a few strong thunderstorms with locally heavy rainfall. The SPC
HREF shows high neighborhood probabilities (greater than 50
percent) for an inch/3hr, mainly from NYC and points north and
west. For 3"/3hr, the same probabilities get to only around 10
percent. WPC also has the area in marginal risk of excessive
rainfall, which mean the potential is there for isolated flash
flooding. For the second half of the night, chances for showers
and thunderstorms will decrease. However, NBM PoPS were used and
may be too high based on latest CAMs. The CAMs show very little
activity after 10 PM this evening with the airmass stabilizing
some and deep lift translating east.
Patchy fog is also a possibility overnight with light winds and
high dew point air in place. The fog could persist in spots
after daybreak for 2 to 3 hours.
The surface trough lingers across the area Thursday before the
cold front merges with it. This will potentially result in
another round of showers and thunderstorms, mainly in the
afternoon. Once again, latest CAMs are relatively inactive
during the morning hours. Environment remains weakly sheared and
moderately unstable. Thus, the severe weather threat remains
low. However, high PW air remains in place and steering winds
will be light. This will keep the area under a isolated threat
of flash flooding. WPC has much of the area under a marginal
risk of excessive rainfall.
Rainfall amounts through Thursday are generally less than half
an inch on average, but localized higher amounts of an inch plus
are possible.
It will remain warm and muggy tonight with lows mainly in the
lower and mid 70s. This is about 3 to 5 degrees above normal.
Highs on Thursday are expected to come down some due to the
presence of more cloud clover. However, temperatures could be
slightly warmer if more sunshine is achieved. Highs will be
mainly in the mid to upper 80s, but cooler along the south shore
and east of LI. This is about 5 degrees above normal. NBM and
MOS temperatures are very close during this time.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
Cold front will slowly drop south Thursday night into Friday
with any lingering convection ending early in the evening. High
pressure then builds in from the north through Friday. While the
airmass is not whole lot cooler, an easterly flow should cool
the boundary layer some. It will also become slightly less
humid. Forecast area will reside close to the northern edge of
a cloud shield and some of the 12Z guidance has trended toward
more clouds across the area. NBM at this time keeps clouds to
the south.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
The beginning of the long term period will be quiet with
temperatures near seasonal normals with high pressure over the
region. High pressure will be offshore Sunday as a cold front
approaches, and moves through late day into Sunday night. With a
return flow temperatures Sunday will be in the lower 90s inland and
upper 80s along the coast. And the combination of dew points in the
upper 60s to lower 70s will produce heat indices in the mid 90s.
Sunday will be the only day of heat and humidity as temperatures
return to near or below seasonal levels behind the cold front Monday
into Wednesday. And drier air will be moving in as high pressure
builds to the north. The cold front is expected to stall somewhere
south of the region late Sunday night, and weak waves of low
pressure move along the boundary Monday through Wednesday. With this
possibility there are at least slight chances of precipitation,
although there will be dry periods at times as well. The NBM was
followed throughout the extended period.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
A cold front slowly approaches today into tonight, moving through
Thursday.
Mostly VFR. Overall better chances of showers and thunderstorms for
KSWF this afternoon, but will still continue with PROB30 this
afternoon into early evening for most other terminals. Additional
showers possible thereafter until around midnight.
Shower/thunderstorms increase once again Thursday afternoon.
S flow 10-15kt with gusts 16-20kt. Flow lightens tonight, going
variable in direction at most terminals, which may persist through
much of Thursday morning or become northerly. Increasing southerly
flow then follows in the afternoon.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Timing of aft/eve convection may be off by an hour or two. Gusts
this afternoon might be only occasional. Winds at KJFK could be
forecast to be 3-5kt too low this afternoon, and some gusts to 20-
24kt would be possible.
.OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
Thursday: Mainly VFR. Chance of showers and thunderstorms.
Thursday night-Sunday: VFR.
Monday: Morning -shra and MVFR possible, otherwise mainly VFR.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
The pressure gradient will be rather weak through early next
week. Conditions on the waters are expected to remain below
small craft advisory (SCA) thresholds.
&&
.HYDROLOGY...
WPC has the area under a marginal risk of excessive rainfall
through Thursday. Weak steering winds and PW values around 2
inches will produce localized heavy rainfall with the potential
for instances of isolated flash flooding. Overall, basin
averaged rainfall amounts are less than an inch.
Otherwise, there are no significant hydrological concerns
thereafter through early next week.
&&
.TIDES/COASTAL FLOODING...
Moderate risk of rip currents is forecast across all the ocean
beaches into this evening and a low risk of rip current is
forecast for all ocean beaches on Thursday.
An onshore swell closer to 2 ft today is expected to lower by
around 1 foot for Thursday. Winds will also be much lighter on
Thursday and variable in direction compared to today when a more
steady southerly onshore flow of near 10-12 kt is forecast.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Air Quality Alert until 11 PM EDT this evening for CTZ005>007.
NY...None.
NJ...None.
MARINE...None.
&&
SYNOPSIS...MET/DW
NEAR TERM...DW
SHORT TERM...DW
LONG TERM...MET
AVIATION...JC
MARINE...MET/DW
HYDROLOGY...MET/DW
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 13, 1:50 AM EST, 13 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
250 AM EDT Wed Aug 13 2025
CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-140700-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
250 AM EDT Wed Aug 13 2025
This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ331-332-335-338-340-345-350-353-355-140700-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
250 AM EDT Wed Aug 13 2025
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
In the hours before
Special weather statement, Aug 13, 1:32 PM EST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service New York NY
232 PM EDT Wed Aug 13 2025
CTZ006-131915-
Northern New Haven CT-
232 PM EDT Wed Aug 13 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NEW HAVEN COUNTY
THROUGH 315 PM EDT...
At 230 PM EDT, Doppler radar was tracking a strong thunderstorm over
Middlebury, or near Naugatuck, moving east at 20 mph.
HAZARD...Winds in excess of 25 mph, along with heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Waterbury, Meriden, Wallingford, Naugatuck, Southbury, Hamden,
Cheshire, North Haven, Prospect, Middlebury, Beacon Falls, Bethany,
and Oxford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall, with up to one inch an hour possible, was also
occurring with this storm and may lead to localized flooding. Do not
drive your vehicle through flooded roadways.
&&
LAT...LON 4155 7284 4142 7286 4148 7320 4151 7320
4151 7316 4154 7316 4155 7286 4154 7285
TIME...MOT...LOC 1830Z 272DEG 17KT 4150 7311
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
METSpecial weather statement, Aug 13, 1:52 PM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service New York NY
252 PM EDT Wed Aug 13 2025
CTZ006-131930-
Northern New Haven CT-
252 PM EDT Wed Aug 13 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NEW HAVEN COUNTY
THROUGH 330 PM EDT...
At 252 PM EDT, Doppler radar was tracking a strong thunderstorm over
Naugatuck, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Waterbury, Naugatuck, Southbury, Cheshire, Prospect, Middlebury,
Beacon Falls, Bethany, and Oxford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, with up to an
inch an hour possible, and may lead to localized flooding. Do not
drive your vehicle through flooded roadways.
&&
LAT...LON 4153 7293 4141 7299 4149 7317 4151 7316
4152 7316 4154 7315
TIME...MOT...LOC 1852Z 284DEG 8KT 4149 7310
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
METSpecial weather statement, Aug 13, 2:14 PM EST, 52 minutes before
Special Weather Statement
National Weather Service New York NY
314 PM EDT Wed Aug 13 2025
NYZ067-068-132000-
Putnam NY-Orange NY-
314 PM EDT Wed Aug 13 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL ORANGE AND WESTERN
PUTNAM COUNTIES THROUGH 400 PM EDT...
At 312 PM EDT, Doppler radar was tracking a strong thunderstorm near
New Windsor, or near West Point, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Cold Spring, New Windsor, Fahnestock State Park, Firthcliffe, Vails
Gate, and Cornwall On Hudson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall, with up to 1 inch per hour, was occurring with
this storm and may lead to localized flooding. Do not drive your
vehicle through flooded roadways.
&&
LAT...LON 4146 7400 4144 7398 4149 7393 4150 7384
4137 7378 4137 7412 4146 7414 4150 7400
TIME...MOT...LOC 1912Z 257DEG 16KT 4142 7407
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
METSpecial weather statement, Aug 13, 2:33 PM EST, 33 minutes before
Special Weather Statement
National Weather Service New York NY
333 PM EDT Wed Aug 13 2025
CTZ006-132015-
Northern New Haven CT-
333 PM EDT Wed Aug 13 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL NEW HAVEN COUNTY THROUGH
415 PM EDT...
At 333 PM EDT, Doppler radar was tracking a strong thunderstorm over
Naugatuck, moving southeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Waterbury, Wallingford, Naugatuck, Southbury, Hamden, Cheshire, North
Haven, Prospect, Middlebury, Beacon Falls, Bethany, and Oxford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4145 7274 4144 7274 4142 7276 4140 7282
4137 7282 4136 7283 4134 7283 4134 7285
4149 7318 4156 7311
TIME...MOT...LOC 1933Z 293DEG 26KT 4148 7306
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MET